Report of 7 cases of clinical myocarditis or myopericarditis that developed in 14- to 19- year-old males within 4 days of receiving the second dose of the Pfizer-BioNTech COVID-19 vaccine with no evidence of acute SARS-CoV-2 infection and who did not fulfill criteria for MIS-C. Extensive diagnostic evaluation for other causes was negative, including respiratory pathogens from nasopharyngeal swabs, serum PCR tests, and infectious serologies.
All boys had chest pain as the main symptom
Elevated serum troponin, an abnormal ECG, and an abnormal cardiac MRI were seen in all cases
All cases resolved and patients are symptom free.
Any symptoms after a vaccination should be evaluated by your Pediatrician
Primary care and ED physicians and healthcare providers should consider myocarditis as an etiology of chest pain in patients with recent COVID-19 mRNA vaccination
In patients with myocarditis, restriction from competitive sports is recommended for at least 3 months until cleared by a Pediatrician AND Cardiologist in order to avoid sudden cardiac events while the heart muscle recovers
No causal relationship between vaccine administration and myocarditis has been established. Continued monitoring and reporting to the Food and Drug Administration (FDA) Vaccine Adverse Event Reporting System (VAERS) is strongly recommended.
The benefits of vaccination significantly exceed possible risks. . Individuals and physicians are encouraged to follow the guidance of the CDC Advisory Committee on Immunization Practices
Read the full paper here: https://pediatrics.aappublications.org/content/pediatrics/early/2021/06/04/peds.2021-052478.full.pdf